MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BICORT DEPTH GAUGE 1.3MM/1.5MM; INSTRUMENT/TRAUMA

ZIMMER BIOMET, INC. BICORT DEPTH GAUGE 1.3MM/1.5MM; INSTRUMENT/TRAUMA
Catalog Number 231220124
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the surgeon was using the instrument the tip fractured off the instrument.All pieces were removed from the patient.There was no report of harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: south africa.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.Visual examination of the provided picture identified the part number of the reported product.The depth gauge has a cover on the tip in the picture, so the fracture cannot be identified.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BICORT DEPTH GAUGE 1.3MM/1.5MM
Common Device Name
INSTRUMENT/TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19461954
Report Number0001825034-2024-01472
Device Sequence Number6661998
Product Code HTJ
UDI-Device Identifier00887868444784
UDI-Public(01)00887868444784(11)210309(10)SC21B005
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231220124
Device Lot NumberSC21B005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown